Jump to content
CrazyBoards.org

Recommended Posts

I went to my pdoc today and after discussing a few med things, she told me that I am a fast metabolizer. I asked her if that was a good or bad thing. She said neither. Anyone know what it means to be a fast metabolizer and how it effects the crazymeds? mel

Link to comment
Share on other sites

I went to my pdoc today and after discussing a few med things, she told me that I am a fast metabolizer. I asked her if that was a good or bad thing. She said neither. Anyone know what it means to be a fast metabolizer and how it effects the crazymeds? mel

<{POST_SNAPBACK}>

What this means is you burn off medications faster than average-your liver works more efficently than most people's. Congratulations. You're also less likely to be struck with the really nasty side effects that whack us poor/slow metabolizers (aka 'med sensitive folks-and no, not every one who SAYS they're med sensitive really is) upside the head at even really tiny doses; I fall into this category.

You're likely to need higher than average doses of medications that are processed in the liver, and will most likely to best dosing stuff more often than is typical because you burn through meds faster than the average bear. This leaves you unmedicated and going through withdrawals that you dont need to go through and all kinds of unneccessary yuckiness.

Did that answer anything? Everything? Nothing?

Kassiane

Posterchild for "Poor Metabolizer"

<{POST_SNAPBACK}>

Thanks Kassiane. that does help. See, I was having problems going off cymbalta. so now , i will be staying on it for a while- no need for me to go through any more hell right now. It does make sense, out of all the different meds I've taken, I don't seem to suffer more than minimul to no side effects. An interesting sidenote- I have been having "monthly" migraines that start on Thurs during my inactive bc pill cycle and last for 5 days. Saw my gyno last week and he thinks I am probably withdrawing from the active pills and that is causing my migraines, so he is having me take active pills only for 3 weeks and then inactive for one week, which means I will only have a period every 3 months ;) and should only have a bc- related migraine once every 3 months. Thanks again, Melissa

Link to comment
Share on other sites

Thanks Kassiane. that does help. See, I was having problems going off cymbalta. so now , i will be staying on it for a while- no need for me to go through any more hell right now. It does make sense, out of all the different meds I've taken, I don't seem to suffer more than minimul to no side effects. An interesting sidenote- I have been having "monthly" migraines that start on Thurs during my inactive bc pill cycle and last for 5 days. Saw my gyno last week and he thinks I am probably withdrawing from the active pills and that is causing my migraines, so he is having me take active pills only for 3 weeks and then inactive for one week, which means I will only have a period every 3 months ;) and should only have a bc- related migraine once every 3 months. Thanks again, Melissa

<{POST_SNAPBACK}>

Mel1,

The ONLY time in my life I ever had migraines was while on the Pill - and only during the "placebo pill" (as I called it)  They seemed to come at midevening/night.  It was 25 years ago, so please don't ask me what type/brand/formula.  My OB/GYN had me take vitamin B-6 separately from any other vitamins or multi-vitamin - at a relatively high dose - during those (same) 5 days. It did help some, but the only thing that really helped ME (YMMV) was unfortunately that illegal herb that is relatively plentiful.  Oddly enough, being a teenager in the 60's - that is the only time I ever used that particular herbal remedy !  A couple of "doses" (puffs/tokes) and I would stumble off to bed and be fine most of the next day.  I can't, of course, recommend anything like that for you.  Just relating my "odd" experience with the Pill that seems to correlate to yours.

Needless to say, I went off that Pill and had my tubes tied !  My 3 kids didn't need to see Mom with the herbal remedy! LOL 

Your life, is of course different, but it is not really an uncommon SE with the Pill.  Some folks change the type/brand/formula of the Pill (OB/GYN should maybe try?) and it relieves the migraines.

Link to comment
Share on other sites

mel,

I am also a fast metabolizer. I to have to take higher dosages of meds that are metabolized in the liver. I have had some trouble with side effects ,or with some meds not being effecctive at all, in the past but nothing with the meds I am on now. I just seem to need higher and higher dosages of some meds, e.g. I take 400mg-500mg of Lamictal in order to get the full benefit. Just thought I 'd let you know you are not the only one out there.

Erika

Link to comment
Share on other sites

Interesting replies everyone. Erika- I too had to go to a highter than avg. dose of lamictal. I am holding steady at 300mg. I couldn't handle xanax because I went through withdrawalSSS every day. I guess it's good and bad, just like everything else in life. With the eexception of chocolate. mel ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...